Have stopped taking the meds!

The doctor had changed my medication as I was not feeling any benefit from my previous ones. The side effects with the new ones were pretty awful, I am sure other people thought I was drunk! I got really bad vertigo! I explained this to the doctor and he recommended that I went back on to my previous medication but I had to stop zeniflaxin? for a week in order to go back on to escitalopram. Well I felt absolutely horrendous in that week and decided it was now or never to "get off" the so-called happy tablets.

I saw all your posts and have been crying my eyes out just reading them, (am hiding my face as my young daughter is sat on the sofa opposite). I just want to feel better! I am having so many hours of wishing I would go to sleep and just not wake up ever. Now I have typed that it just goes to show how selfish I am, I keep telling myself to "Man-up".

4 Replies

oldestnewest
  • Hi Matilda nice to meet you and welcome to the site. I am sorry you have suffered so much with your meds, but if you are still feeling like this are you sure you should come off everything? It is very much trial and error with ad's and you should find one that suits you. I started off on Prozac, then mirtazapine then ended up with sertraline which work well for me.

    You are not selfish at all - you have depression. You can't help it and it is an illness just as real and bad as any physical one. After all if you broke your leg you would get treatment without thinking twice wouldn't you? It's nothing to do with 'manning up' - it's about treating your illness. Have you tried counselling? x

  • Hi, I have been on meds for about 17 years off and on. This last lot has been for approx. 4 years. I am very good at hiding how I feel as I am very paranoid that this illness will be used against me, yes I have had people close to me who have said "go and take another tablet".

    It is really strange but since writing my post I feel quite positive, maybe I had some sort of stress relief from writing to an anonymous forum? Hopefully I shall have what I call a "high" now and I shall enjoy it before I start feeling ridiculously low again.

    Thank you for your kind words x

  • Dont self medicate - once you are happy on one type of medication try and stick with it!! and Hey we do have some banter on this site NOT all doom and gloom.

    My advice go back to the GP and talk through how you feel. jue1 PS without my meds

    I would have gone insane with or without vertigo (which I have) Thinking about you though try and,,,,,,,,............>>>

    put your daughter first!! I did although she did know I suffered with depression all her young life but she understood - my moods swings although I did try to hide it when she was young has best that I could. Take Care jue1.

  • Hi, I came off medication last year which was a big mistake for me. I was on amitriptyline and I suffered badly but I wanted to stop taking pills. Over the year my stress levels started to climb, add to that trying to learn to be village hall treasurer and bang my depression came back with a vengeance. Eventually I had to admit I needed help and am now on sertralin which is slowly starting to take effect. I have decided that I won't give up pills again. I think the is right, go back to your GP and have a chat about your symptoms again. Hope you soon feel happier. Regards Lorna

You may also like...